HEALTH NEWS

Vianuga.com

What It Means When You Have Diarrhea After Taking Medicine - Health Digest
Health Least News

What It Means When You Have Diarrhea After Taking Medicine – Health Digest



Antacids, antibiotics, antidepressants, NSAIDs, chemotherapy drugs, metformin, and even certain supplements are just a few of the many different medications that can prompt a bout of diarrhea (via WebMD). For example, chemotherapy drugs can throw off the functioning of the small intestine, while antacids are made up of calcium and magnesium, all of which can have you sprinting for the bathroom.

Many people are particularly familiar with antibiotic-related tummy trouble, as these medications can disrupt your carefully balanced microbiome. Roughly 5% to 30% of people who take antibiotics experience either acute diarrhea or chronic diarrhea even after they’ve finished taking the round of medication as prescribed, according to 2002 research published in the British Medical Journal (BMJ). In some cases, diarrhea that occurs after taking antibiotics may indicate a Clostridium difficile infection. This bacteria accounts for as much as one-quarter of antibiotic-related diarrhea cases. Once evidence of the pathogen has been identified in the patient’s stool, the infection can be treated with medication, although relapse is possible. While there is some evidence to suggest probiotics may be effective in staving off antibiotic-related diarrhea, the research is not conclusive.



Source link